Alert archive / New Jersey / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 135, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 3, 2025, 3:35 PM EDT for Monroe County, Pennsylvania; Sussex County, Warren County, New Jersey. It was in force for 40 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2025, 3:35 PM EDT (19:35 UTC)
- Expired
- Jul 3, 2025, 4:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Sussex County, NJ, Warren County, NJ, Monroe County, PA
The radar
The Philadelphia radar (KDIX), 135 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 3:43 PM EDT | TSTM WND DMG | 3 Nne Five Points, NJ | Trees and wires down near Halsey Road. Fire reported. Time estimated from radar. |
| Jul 3, 3:52 PM EDT | TSTM WND DMG | 2 N Fredon Twp, NJ | Power lines and power poles downed and on fire near Hillcrest Road. Time estimated from radar. |
| Jul 3, 3:52 PM EDT | HAIL 0.25 | Branchville, NJ | Pea-size hail in Branchville. Time estimated from radar. |
| Jul 3, 3:55 PM EDT | TSTM WND DMG | Hampton Twp, NJ | Several trees and wires down around Hampton Township. Time estimated from radar. |
| Jul 3, 3:57 PM EDT | TSTM WND DMG | 2 Ssw Stillwater Twp, NJ | Trees and wires down within Stillwater. Time estimated from radar. |
| Jul 3, 3:58 PM EDT | TSTM WND DMG | Newton, NJ | Several trees and wires down around Newton. Time estimated from radar. |
| Jul 3, 4:00 PM EDT | TSTM WND DMG | 2 Ssw Pellettown, NJ | Pictures of trees down along CR 52 at the top of Cummins Hill. Time estimated from radar. |
| Jul 3, 4:00 PM EDT | TSTM WND DMG | 3 E Newton, NJ | Trees down on wires by mile marker 4 on Route 623. Time estimated from radar. |
| Jul 3, 4:12 PM EDT | TSTM WND DMG | 1 W Andover-Aeroflex Ai, NJ | Downed Tree on US 206 Northbound At South of Goodale Rd (Andover Twp), All lanes closed northbound; 1 right lane of 2 lanes closed southbound. Time estimated from radar. |
| Jul 3, 4:13 PM EDT | TSTM WND DMG | 1 Nne Sparta, NJ | Trees and wires down in Sparta, NJ. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
732
WUUS51 KPHI 031935
SVRPHI
NJC037-041-PAC089-032015-
/O.NEW.KPHI.SV.W.0135.250703T1935Z-250703T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
335 PM EDT Thu Jul 3 2025
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Sussex County in northwestern New Jersey...
North central Warren County in northwestern New Jersey...
East central Monroe County in northeastern Pennsylvania...
* Until 415 PM EDT.
* At 334 PM EDT, a severe thunderstorm was located over
Flatbrookville, or 10 miles northwest of Newton, moving east at 30
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
* Locations impacted include...
Newton, Hopatcong, Franklin, Hamburg, Ogdensburg, Sussex,
Branchville, Andover, Flatbrookville, Lake Mohawk, Werry Lake,
Millbrook, Five Points, Pellettown, Crandon Lakes, Echo Lake,
Highland Lake, Marshalls Creek, and Hidden Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
In addition to large hail and damaging winds, frequent cloud to
ground lightning is occurring with this storm. Move indoors
immediately. Remember, if you can hear thunder, you are close enough
to be struck by lightning.
&&
LAT...LON 4120 7437 4097 7464 4102 7518 4112 7506
4108 7503 4112 7495 4118 7488 4124 7486
TIME...MOT...LOC 1934Z 283DEG 28KT 4113 7493
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gorse2 follow-up statements
131
WWUS51 KPHI 031948
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
348 PM EDT Thu Jul 3 2025
NJC037-041-PAC089-032015-
/O.CON.KPHI.SV.W.0135.000000T0000Z-250703T2015Z/
Sussex NJ-Warren NJ-Monroe PA-
348 PM EDT Thu Jul 3 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SUSSEX...NORTH CENTRAL WARREN AND EAST CENTRAL MONROE COUNTIES...
At 348 PM EDT, a severe thunderstorm was located over Branchville, or
near Newton, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Wind damage to roofs,
siding, trees, and power lines is possible.
Locations impacted include...
Newton, Hopatcong, Franklin, Hamburg, Ogdensburg, Sussex,
Branchville, Andover, Flatbrookville, Lake Mohawk, Millbrook, Five
Points, Pellettown, Crandon Lakes, Echo Lake, Highland Lake, Werry
Lake, and Hidden Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.
&&
LAT...LON 4120 7437 4097 7464 4102 7518 4108 7503
4112 7495 4123 7475
TIME...MOT...LOC 1948Z 280DEG 28KT 4111 7478
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gorse057
WWUS51 KPHI 031959
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
359 PM EDT Thu Jul 3 2025
PAC089-032009-
/O.CAN.KPHI.SV.W.0135.000000T0000Z-250703T2015Z/
Monroe PA-
359 PM EDT Thu Jul 3 2025
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MONROE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, this warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northwestern New Jersey...and northeastern Pennsylvania.
LAT...LON 4120 7437 4097 7464 4101 7507 4102 7508
4111 7485 4121 7469
TIME...MOT...LOC 1959Z 279DEG 24KT 4109 7468
$$
NJC037-041-032015-
/O.CON.KPHI.SV.W.0135.000000T0000Z-250703T2015Z/
Sussex NJ-Warren NJ-
359 PM EDT Thu Jul 3 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL SUSSEX AND NORTH CENTRAL WARREN COUNTIES...
At 359 PM EDT, a severe thunderstorm was located near Ogdensburg, or
near Newton, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Wind damage to roofs,
siding, trees, and power lines is possible.
Locations impacted include...
Newton, Hopatcong, Franklin, Hamburg, Ogdensburg, Sussex,
Branchville, Andover, Lake Mohawk, Five Points, Pellettown, Highland
Lake, and Crandon Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.
&&
LAT...LON 4120 7437 4097 7464 4101 7507 4102 7508
4111 7485 4121 7469
TIME...MOT...LOC 1959Z 279DEG 24KT 4109 7468
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GorseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:53 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 3, 1:53 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 153 PM EDT Thu Jul 3 2025 .SYNOPSIS... A reinforcing cold front will drop through the region late today and into tonight. Dry high pressure will build into the region on Friday and remain in control through the weekend, providing seasonable temperatures and tranquil weather conditions. Warmer, more humid, and unsettled conditions will return early next week. && .NEAR TERM /THROUGH FRIDAY/... A Severe Thunderstorm Watch has been issued for parts of northern New Jersey and eastern Pennsylvania until 10pm. Showers and thunderstorms are developing this afternoon and will continue into this evening as a cold front sinks southward. Overall, the best forcing will reside north and east of our immediate forecast area up into the Hudson Valley and New England, however a corridor of MLCAPE up to 2000 J/kg and 0-6 km shear around 40 kt will be available. This setup will support the potential for severe thunderstorms. There is a Slight risk (Level 2/5) for severe weather for areas north and east of Philadelphia with areas south and west in a Marginal (1/5) risk. The primary threat is damaging wind gusts with large hail also possible. General timing looks to continue to be from 2pm-10pm. Highs today will be in the low 80s to low 90s. For tonight, any remaining storms will weaken quickly after sunset with the loss of diurnal heating. The front will make its way off the coast, giving way to a mostly clear sky. Lows should fall into the 50s and 60s. For Independence Day, a rather pleasant and dry day is expected. A high pressure system builds into the region and will keep the day dry and sunny. The post frontal regime after today's cold front will translate to temperatures mainly in the low to mid 80s and comfortable humidity values with dew points in the 50s. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... Dry and seasonable weather conditions expected for the rest of the holiday weekend. High pressure overhead Friday night will result in clear skies and calm winds, a great setup for strong radiational cooling night. As a result, we will likely see the coolest and most comfortable summer night in quite some time, with lows in the mid 50s to mid 60s and a dry airmass in place. The broad ridging will dominate the region over the weekend, which will keep convection suppressed and temperatures near normal, though temperatures will start trending upward a couple degrees each day. Saturday will be another very pleasant day, similar to Friday as the surface high slides overhead. High temperatures remaining in the mid to upper 80s under sunny skies and dewpoints mixing out nicely once again to provide us with some low humidity. By Sunday, high pressure will be located offshore, resulting in some return flow and thus a more sensible increase in temperatures and humidity levels compared to the previous days. Highs Sunday in the upper 80s to low 90s. Lows in the 60s to near 70 degrees both nights. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... Return flow will continue into the first half of next week as upper ridging shifts out to sea and some troughing develops near the Great Lakes. This will result in more unsettled conditions developing again, with mostly diurnally driven chances for showers and thunderstorms. Any severe threats remain to be seen. The greatest chances for showers and storms currently looks to be Tuesday and Wednesday. Expect temperatures to start trending slightly above normal early next week as well, though they should moderate some toward the middle of the week. Highs in the mid 80s to low 90s and lows in the mid 60s to mid 70s, along with increasing humidity. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...VFR. Isolated to scattered showers and thunderstorms in the afternoon; primarily around or after 19Z for KABE/KRDG, and after 20Z for KTTN/KPNE/KPHL so have included VCTS at these terminals. Remainder of terminals, confidence is quite low so left out of TAFs for now. West-northwest winds around 10 kts with a few gusts in excess of 15 kts possible. Moderate confidence. Tonight...VFR. Residual showers and thunderstorms wane by 01-03Z. Northwest winds around 5 kt or less. High confidence. Friday..VFR with a northwest wind around 5 knots. High confidence. Outlook... Friday night through Sunday...VFR. No significant weather. Monday and Tuesday...Prevailing VFR. Isolated thunderstorms possible. && .MARINE... No marine headlines are in effect through tonight. West winds around 5-10 kt this morning will become south-southwest around 10-15 kt this afternoon. For tonight, winds will veer from southwest to north around 10-15 kt with the passing of a cold front. Seas of 2-3 feet. Outside of an isolated thunderstorm this afternoon, fair weather is expected. Friday night...Sub-SCA conditions expected. Outlook... Friday night through Monday...No marine hazards expected. Rip Currents... For today, south-southwest winds around 10 mph with breaking wave heights of 1-3 feet. A SSE swell of 2 feet and a 6-8 second period persists. As a result, have maintained a LOW risk for dangerous rip currents for all beaches. For Independence Day, north winds around 10 mph in the morning will become east-southeast around 5-10 mph in the afternoon. Breaking wave heights of 1-2 feet with a SSE swell of 2 feet and a 6-8 second period. As a result, have opted to go with a LOW risk for dangerous rip currents for all beaches. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...MJL/Staarmann NEAR TERM...DeSilva/Guzzo SHORT TERM...MJL/Staarmann LONG TERM...MJL/Staarmann AVIATION...Guzzo/MJL MARINE...Guzzo/MJL
Hazardous weather outlook, Jul 3, 12:10 PM EDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1210 PM EDT Thu Jul 3 2025 MDZ012-015-019-020-041615- Kent MD-Queen Annes-Talbot-Caroline- 1210 PM EDT Thu Jul 3 2025 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...This afternoon and tonight. There is a Marginal risk for isolated severe thunderstorms this afternoon and evening with the primary risk being damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NG
In the hours before
Local storm report, Jul 3, 3:29 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
329 PM EDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM Hail Kutztown 40.52N 75.78W
07/03/2025 M0.25 Inch Berks PA Public
Pea-sized hail in Kutztown, time given in
report.
&&
HoeflichThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:38 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh | 21 min |
| Jul 3, 3:23 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Lehigh, Montgomery | 26 min |
| Jul 3, 3:56 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe | 49 min |
| Jul 3, 4:41 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Carbon, Lehigh, Monroe, Northampton | 49 min |
| Jul 3, 5:27 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Lehigh, Northampton | 48 min |
| Jul 3, 5:56 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Lehigh, Northampton | 49 min |
| Jul 3, 6:11 PM EDT | Flash Flood Warning | PHI | Carbon, Lehigh, Northampton | 4 hr |
| Jul 3, 6:39 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Lehigh, Northampton | 34 min |
| Jul 3, 4:02 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex | 43 min |
| Jul 3, 5:16 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Somerset, Warren | 44 min |
| Jul 3, 5:53 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Morris, Somerset | 37 min |
| Jul 3, 6:43 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 32 min |
| Jul 3, 6:48 PM EDT | Special Marine Warning | PHI | 87 min | |
| Jul 3, 7:55 PM EDT | Special Marine Warning | PHI | 95 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2025Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.